Winter Weather, Warren
- When
- December 4, 7:00 AM EST to 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
A lake effect snow band caused moderate to heavy snow showers to occur across about a ten mile wide band centered across northern Warren County, southern Morris County and northeast Somerset County during the morning of the 5th. A weaker band also occurred in Sussex County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lake effect snow band caused moderate to heavy snow showers to occur across about a ten mile wide band centered across northern Warren County, southern Morris County and northeast Somerset County during the morning of the 5th. A weaker band also occurred in Sussex County. Within this band, accumulations reached around two inches. Strong winds accompanied the snow showers and caused very poor visibilities and hazardous driving conditions. The heaviest snow fell from Blairstown in Warren County eastsoutheast across Independence and Hackettstown in Warren County, Washington, Chester, Mendham and Long Hill Townships in Morris County and Bernards and Bernardsville in Somerset County.
Dozens of minor accidents occurred including a collision between a school bus and a pickup truck in Morris County. In Chester Township (Morris County), a pickup truck slid past a stop sign and struck the side of a school bus. Two children suffered minor head injuries. In Mendham Township, about 30 vehicles skidded off roads. In Chatham Township, a four vehicle pileup occurred on Southern Boulevard. Other accidents in Morris County were reported Randolph Township.
Specific accumulations included 3.0 inches in Mount Olive (Morris County), 2.0 inches in Succasunna (Morris County) and Blairstown (Warren County), 1.0 inch in Hope (Warren County) and Chatham (Morris County), 0.8 inches in Wantage (Sussex County) and 0.5 inches in Hillsborough (Somerset County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 4, 5:04 AM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EST TUE DEC 4 2007
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC STATES TODAY. A
CLIPPER SYSTEM WILL MOVE EASTWARD AND CROSS TO THE SOUTH OF THE
REGION WEDNESDAY. HIGH PRESSURE RETURNS FOR THURSDAY FOLLOWED BY A
COLD FRONT ON FRIDAY. HIGH PRESSURE RETURNS FOR SATURDAY BEFORE
ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE REGION SUNDAY INTO
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE HAVE CANCELED THE WIND ADVISORY AS THE SUSTAINED WINDS AND GUSTS
HAVE STARTED TO GO DOWN THIS MORNING AND NO LONGER MEET ADVISORY
CRITERIA. THE STORM CONTINUES TO MOVE FARTHER AWAY FROM THE
REGION AND THE GRADIENT WILL FINALLY BEGIN TO RELAX THIS
AFTERNOON. HOWEVER, THERE MAY STILL BE A FEW GUSTS TO AROUND 45
MPH AS WE MOVE THROUGH TODAY BUT FOR THE MOST PART WINDS WILL
CONTINUE TO DIMINISH AS WE HEAD INTO THE AFTERNOON AND EVENING
HOURS.
CAA WILL HELP TO KEEP THE TEMPS COLD TODAY. PHL AND SOUTH SHOULD
REACH THE LOWER 40S, THE LEHIGH VALLEY UP TO NORTHERN NJ SHOULD BE
IN THE LOW TO MID 30S AND THE POCONOS WILL STRUGGLE TO GET OUT OF
THE MID 20S. THE WIND WILL ALSO MAKE IT FEEL ABOUT 10 TO 15 DEGREES
COLDER OUTSIDE.
LEFT SCT FLURRIES IN THE FORECAST FOR NORTH AND WEST OF PHL WITH SCT
SHSN IN THE POCONOS, SINCE THERE TENDS TO BE MORE OF AN EFFECT FROM
UPSLOPING. AN INCH OR TWO OF ACCUMULATION IS POSSIBLE IN CARBON
AND MONROE COUNTIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A CLIPPER SYSTEM FROM THE CENTRAL PLAINS APPROACHES THE REGION
WEDNESDAY BRINGING A CHANCE OF SNOW TO THE ENTIRE CWA. SUSSEX, DE
MAY SEE SOME CHANGEOVER TO RAIN OR POSSIBLY A MIX OF RAIN AND SNOW
AS THE TEMPS WILL BE MORE INFLUENCED BY SOUTHERLY WINDS AND SOME
WAA IN THE AFTERNOON. BUFKIT SOUNDINGS ALSO SUPPORT THE MIXED
PRECIP IN THE DELMARVA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE EXTENDED APPEARS TO BE PRETTY ACTIVE WITH SEVERAL SYSTEMS
AFFECTING THE REGION. THE CLIPPER SYSTEM MOVES OFF THE COAST EARLY
THURSDAY. A HIGH PRESSURE OVER THE OHIO VALLEY ON THURSDAY MOVING
EASTWARD AND USHERS IN SOME DRY AIR ALONG WITH STRONG CAA. TEMPS
ARE EXPECTED TO REMAIN ON THE COLD SIDE /BELOW NORMAL TEMPS/ AS
THE HIGH CONTINUES TO MOVE EASTWARD. THE HIGH PRESSURE BEGINS TO
MOVE OFFSHORE FRIDAY AND IS THEN FOLLOWED BY A COLD FRONT
SATURDAY. THE FRONT STALLS OVER THE DELMARVA BEFORE A WARM FRONT
MOVES THROUGH SUNDAY. THIS IS THEN FOLLOWED BY ANOTHER COLD FRONT
PUSHING THROUGH THE REGION ON MONDAY. TEMPS SHOULD MODERATE OUT
AHEAD OF THIS SYSTEM AND STAY ABOVE THE DECEMBER NORMALS.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
A GUSTY WEST TO NORTHWEST FLOW WILL BE MAINTAINED TODAY, HOWEVER A
RELAXATION ON THE WINDS ARE EXPECTED TO SET IN LATER THIS AFTERNOON
AND ESPECIALLY THIS EVENING AS HIGH PRESSURE BRIEFLY BUILDS IN.
FORECAST SOUNDINGS STILL INDICATE GUSTS TO ABOUT 35 KNOTS FOR AWHILE
TODAY THEREFORE THIS WAS CARRIED. SOME STRATOCUMULUS CONTINUES TO
MOVE QUICKLY ACROSS THE AREA, MAINLY IN NORTHWEST TO SOUTHEAST
BANDS, AS SOME ENERGY ALOFT COMBINES WITH THE STRONG WINDS CARRYING
LAKE ERIE AND ONTARIO MOISTURE OUR WAY. OVERALL, CEILINGS ARE
EXPECTED TO REMAIN IN THE VFR CATEGORY, HOWEVER WE COULD SEE A FEW
AREAS BORDERING MVFR FOR A BRIEF TIME WITH FLURRIES OR A SNOW
SHOWER. SINCE THIS APPEARS TO BE ISOLATED, WE JUST INDICATED VFR.
THERE WILL LIKELY BE SOME FLURRIES STILL AROUND, HOWEVER NO ONE AREA
IS TARGETED. WE ONLY CARRIED A VCSH FOR A SNOW SHOWER AT KRDG AND
KABE AS THESE TERMINALS APPEAR TO HAVE THE BEST CHC AT CATCHING SOME
LAKE MOISTURE FROM THE WEST. ELSEWHERE, PERHAPS A FEW FLURRIES.
WE MAY SEE SOME MID LEVEL CLOUDS AROUND AS WELL THROUGH THE DAY, AND
THIS COULD CARRY INTO TONIGHT. WE FEEL THAT AT LEAST SOME
STRATOCUMULUS WILL STILL BE FLOATING AROUND TONIGHT, HOWEVER SOME
AREAS MAY EVEN GO CLEAR FOR AWHILE. THE MAIN HIGHLIGHT WILL BE THE
DIMINISHING WIND THIS EVENING AS THEY REMAIN FROM THE WEST-NORTHWEST.
BEYOND THE TAF PERIOD...A CLIPPER SYSTEM WILL MOVE ACROSS THE OHIO
VALLEY AND TOWARD VIRGINIA ON WEDNESDAY, THEN EXIT OFF THE COAST
EARLY THURSDAY. CLOUDS WILL INCREASE AND THICKEN DURING THE DAY
WEDNESDAY. THIS SYSTEM MAY BRING A PERIOD OF LIGHT SNOW OR FLURRIES
TO MOST TERMINALS WEDNESDAY AFTERNOON AND NIGHT. THE EXACT TRACK OF
THIS SYSTEM WILL DETERMINE WHERE THE PRECIPITATION SHIELD BECOMES
SITUATED. HIGH PRESSURE THEN BUILDS IN FOR THURSDAY INTO FRIDAY.
&&
.MARINE...
THE STRONG WEST TO NORTHWEST WINDS, TO GALE FORCE, WILL CONTINUE FOR
AWHILE TODAY AS A PRESSURE GRADIENT REMAINS ACROSS THE AREA COUPLED
WITH COLDER AIR. WE EXAMINED FORECAST SOUNDINGS FOR BUOYS 44009 AND
44025, ALONG WITH A FEW POINT FORECAST SOUNDINGS IN DELAWARE BAY.
THERE REMAINS PLENTY OF WIND WITH A GOOD MIXING PROFILE TO KEEP WIND
GUSTS TO GALE FORCE THROUGH MIDDAY. FORECAST SOUNDINGS ACROSS THE
SOUTH HOWEVER INDICATE WINDS DO DIMINISH THIS AFTERNOON BELOW GALE
FORCE AND THIS IS REASONABLE AS THE PRESSURE GRADIENT RELAXES.
FARTHER NORTH HOWEVER, THE GRADIENT /THUS THE STRONGER WINDS/
CONTINUE FOR SEVERAL HOURS LONGER. AS A RESULT AND AFTER
COLLABORATING WITH WFO OKX, WE WILL EXTEND THE GALE WARNING FROM
LITTLE EGG INLET NORTHWARD UNTIL 22Z TODAY. SOUTH OF HERE AND
INCLUDING DELAWARE BAY, WE WILL MAINTAIN THE GALE WARNING UNTIL 17Z.
THE WINDS MAY DROP BELOW GALE FORCE EARLIER IN THE UPPER BAY,
HOWEVER ENOUGH UNCERTAINTY RELATED TO THE TIMING EXISTS THEREFORE WE
KEPT THE EXPIRATION AS IS FOR NOW. THE DAYSHIFT CAN MONITOR
OBSERVATIONS AND ADJUST AS NEEDED.
FOLLOWING THE GALE WARNING, THERE WILL BE A PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS MAINLY ON THE OCEAN AND LOWER BAY, HOWEVER THIS
WILL DIMINISH TONIGHT. SINCE WE HAVE THE GALE WARNING UP, WE WILL
NOT ADD IN ANOTHER HEADLINE FOR A SMALL CRAFT ADVISORY WITH THIS
ISSUANCE. SEAS ON THE OCEAN ARE 6 TO 8 FEET AND THIS WILL GRADUALLY
SUBSIDE THIS AFTERNOON WITH A MORE NOTED TREND TONIGHT. WAVEWATCH
WAS ABOUT A FOOT TO LOW AT 06Z FOR BUOY 44009, THEREFORE WE ADJUSTED
UPWARD FOR A TIME THIS MORNING THEN FOLLOWED CLOSELY TO CONTINUITY
AS NO MAJOR CHANGES WERE SEEN.
THE NEXT SYSTEM ARRIVES ON WEDNESDAY IN THE FORM OF A CLIPPER. WINDS
WILL LIKELY INCREASE BEHIND THIS SYSTEM WEDNESDAY NIGHT INTO
THURSDAY WITH POSSIBLE SMALL CRAFT ADVISORY CONDITIONS. WINDS THEN
DIMINISH SOME ON FRIDAY, WITH A GRADUALLY INCREASE ONCE AGAIN ON
SATURDAY.
&&
.TIDES/COASTAL FLOODING...
THE STRONG WESTERLY WINDS CONTINUE TO CAUSE LOWER WATER LEVELS DURING
TIDE CYCLES FOR A TIME TODAY. A CHECK OF THE GAGES ALONG THE COAST,
DELAWARE BAY UP TO PHILADELPHIA AND ALONG THE EASTERN SHORE OF
MARYLAND, INDICATE DEPARTURES HAVE BEEN AROUND A FOOT. THE EXCEPTION
WAS NEAR 3 FEET BELOW AT HIGH TIDE ON MONDAY AFTERNOON AT
PHILADELPHIA. THESE DEPARTURES HAVE BEEN GREATEST AT HIGH TIDE, BUT
DECREASE ENOUGH DURING LOW TIDE SUCH THAT A LOW WATER ADVISORY IS
NOT NEEDED. HOWEVER SINCE WE HAVE SOME NEGATIVE DEPARTURES, WE WILL
REISSUE THE MARINE WEATHER STATEMENT /MWS/ TO HIGHLIGHT THE LOWER
WATER LEVELS AT TIMES FOR AWHILE TODAY. THE WINDS WILL DIMINISH
LATER TODAY ALLOWING LEVELS TO BEGIN RETURNING TO NORMAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL NOON EST TODAY FOR ANZ430-431-452>455.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ450-451.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA/STAUBER
SHORT TERM...MEOLA/STAUBER
LONG TERM...MEOLA/STAUBER
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 448 AM EST TUE DEC 4 2007 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-051000- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 448 AM EST TUE DEC 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LIGHT SNOW WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-051000- INLAND SUSSEX-DELAWARE BEACHES- 448 AM EST TUE DEC 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF LIGHT SNOW MIXING WITH RAIN WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-051000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 448 AM EST TUE DEC 4 2007 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-051000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 448 AM EST TUE DEC 4 2007 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 647 AM EST TUE DEC 4 2007 NJZ001-PAZ054-055-041400- SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 647 AM EST TUE DEC 4 2007 ...LOCALIZED SNOW SQUALLS TO AFFECT THE REGION THIS MORNING... A NARROW BAND OF LAKE EFFECT SNOW WILL AFFECT THE SOUTHERN POCONOS AND FAR NORTHWESTERN NEW JERSEY THIS MORNING. THE MORE PRONOUNCED NARROW BAND WILL AFFECT PORTIONS OF MONROE COUNTY THROUGH 9 AM. THE VISIBILITIES WILL VARY ESPECIALLY OVER SHORT DISTANCES IN AND AROUND THE SNOW BANDS. WITHIN THE MORE HEAVIER SNOW, THE VISIBILITY WILL BE REDUCED BELOW ONE MILE. SNOW ACCUMULATIONS WITHIN THE HEAVIER BURSTS OF SNOW WILL BE AN INCH OR TWO. IF TRAVELING THIS MORNING, USE EXTRA CAUTION AS UNTREATED ROADS WILL BE SLIPPERY, ESPECIALLY BRIDGES AND OTHER ELEVATED SURFACES. GUSTY WINDS WILL ALSO TEND TO LIMIT THE LOCAL VISIBILITY IN AREAS OF BLOWING SNOW. GORSE
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65883, 65882, 65884, 65885.